Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

May

Veteran Member
  • Content Count

    59
  • Joined

  • Last visited

Community Reputation

0 Neutral

About May

  • Rank
    Junior Member

Profile Information

  • Location
    Toronto, Canada
  1. I was on minocyline for a long time, like two years. It worked like a charm for the first year and 1/2. After a while i guess i develope a resistance to it, and my skin got really bad again. It's not a permanent solutin that for sure. Also, it makes you sensitive to the sun, and if you're a girl it gives you yeast infections (yuck). May
  2. Hey! When i was on accutane hair loss was the thing i was MOST worried about. I also got paranoid i was losing more hair than usual....i think accutane DOES make your hair and scalp really dry, so you might lose a bit more than normal because of that. However, i never really noticed any significant hair loss from accutane. Also, as soon as i stopped it the dryness of my hair went away. My derm told me that in all her years of practice she has NEVER observed significant and permanent hair
  3. Hi, Dosage: I don't remember exactly, but I think i was taking 80mg (two yellow pills) a day. I was on it for 5-months. I weigh about 140lbs, i think that is quite a heavy dosage. It took TIME for my skin to start clearing. I remember that. I would still get some cysts even like 6-8 wks or so into my treatment. That initial breakout phase wasn't like a huge explosoing of zits for a week for me, it was more like i was persistently getting 1or 2 cysts a week for like a month. And they did
  4. Hi, I suffered from severe cystic acne on and off from when I was about 16-years old (now i'm 26). Some years it would clear up, only to come back again in some years with a vengeance. I tried all the meds out there: topicals, diane35, antibiotics....and, finally: accutane. I can't tell you the difference that accutane has made in my skin. Since I went off accutane 16months ago i've maybe had three SMALL pimples. My skin is no longer oily and full of clogged pores. I'm not always wonder
  5. Hi Brett, If you have light/mod acne, why are you on Retin A? It's for serious cystic acne. May
  6. Hi everybody, I used to come on this board all the time, and it really helped me out a lot, especially when i was on accutane. I have been off of accutane for 5 months now, and would just like to share my experience: I had very persistent cystic acne. It wasn't horrible, but concentrated on my one cheek, and forehead, and I had tried EVERYTHING (topical ointments, antibiotics (minocin), topical antibiotics, birth control pills). My acne started when I was about 16, and then was on and o
  7. I was just thinking the other day...I know that derms ALWAYS insist that what you eat doesn't cause acne, but: If you can take a pill, such as accutane, that is essentially a Vitamin A bombardment, and it can cause such dramatic results...same with other antibiotics...if you can ingest these things to clear up your skin...then WHY isn't it possible that certain foods you ingest may contain chemicals or agents that can cause your skin to flare up? For instance, I don't really care what de
  8. Hey Warrior, I am also 25 (well, almost 25), and have been on accutane over 4months. I didn't really have that bad of an initial breakout at all. I mean, all that happened was my skin kind of remained the same for like the first three months...that is, i continued to have breakouts of cystic acne like every two weeks...but it wasn't any worse than before i wnet on accutane...in fact, it was better cuz even though i was breaking out, my skijn was still waaaay less oily and the zits would clear
  9. Hey Shawn, Well, I don't know exactly what to say...except that people can be so ignorant and (probably inadvertently) cruel and all we can do is try to rise above it and not let it affect our lives....easier said than done, i know. My sister and I both had really bad acne, and we always used to talk about how when it was really bad we wouldn't even look people in the eye, b/c we didn't want them looking at our faces, or I would always try to cover up my one really bad side with my hair and
  10. Hey, Actually, here in the Great White North, you DO need a referral from a doctor before you can go to a dermatologist. But, explain your situation to a doctor at the walk-in and i'm pretty sure that they can refer you to a dermatologist. Definetely. Good luck! May
  11. Hey, Just wanted to do a quick 'survey' and see how many of you have suffered hair loss from accutane? And what sex are you? ANd did you hair come back after? From what my derm told me, it is really rare to suffer the hair loss. My hair seems a bit limper and very dry...so I guess i MIGHT have thinned a bit...but not really noticeably... Please helpe me out on this if you can, thanks, May PS: i'm in my fifth month now and thw WORST part is the horrible mood swings. Elation an
  12. Hey Carly, I was on minocycline for about 2 years. It worked really, really well for about a year and 1/2. And I mean that during that time i got like practically NO zits, and if i did get one, it would kind of remain under the skin and invisible and then go away in like one day. BUT then after a year and 1/2 I guess i developed a resistance cuz the zits came back. Not worse than before, but about the same. hope this helps, May
  13. Hey Shawn, Well, my acne history is this: i've had acne on and off since i was about 15 (24 now). When i was about 17 it cleared up on its own, and I (blissfully) had clear skin for about two years. Then it came back when i was like 19, and the barrage of acne meds began. In general, my skin was just really oily, and i had small pimples AND cysts mostly concentrateed on my left cheek...don't ask me why the hell only my left and not both! But i would also get cysts other spots on my face to
  14. Thanks Fiona, it's nice to know that others went through something similiar, so i'm really not going nuts... I can't wait until one month and i'm finished. These mood swings are definetely holding me back. I'm in uni and my courses have suffered b/c alot of times i just can't bring myself to do much of anything! But I didn't want to tell my derm b/c I was so terrified that he would take me off of it. Besides that, I do know that it is caused by the accutane, so atleast i know that i will
  15. 4 years straight! My God, that derm should be tossed, b/c that is the most ridiculous/scary thing i have ever heard. Hope everything works out for you, May
×